Alert archive / North Carolina / Small Craft Advisories in 2017

Small Craft Advisory 53, NWS Newport/Morehead City, NC

April 27, 2017

NWS Newport/Morehead City, NC issued this small craft advisory at Apr 27, 2017, 2:51 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2017, 2:51 AM EDT (06:51 UTC)
Expired
Apr 28, 2017, 3:19 PM EDT
In force
36 hr
Issued by
NWS Newport/Morehead City, NC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 27, 2:33 AM EDT, 18 minutes earlier.

Area forecast discussion, Apr 27, 2:33 AM EDT, 18 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
233 AM EDT Thu Apr 27 2017

.SYNOPSIS...
High pressure over the Atlantic will continue to extend over
Eastern NC through the weekend producing above normal
temperatures. A cold front will approach from the west Monday
and cross late Monday night or early Tuesday. High pressure will
build in behind the front Wednesday.

&&

.NEAR TERM /THROUGH TODAY/...
As of 230 AM Thu...Latest sfc analysis shows stacked low slowly
moving along the NE coast early this morning, as high pressure
extends over Eastern NC from offshore. 995mb low over Illinois
and associated front draped through the gulf states will continue
to push eastward with moisture gradually increasing across the
Carolinas today. Very warm and dry day expected across the
region, with low level thickness values and SSW supporting temps
several degrees above normal, with highs generally 80-85
degrees.

&&

.SHORT TERM /TONIGHT/...
As of 230 AM Thu...Surface low will lift northward into the
Great Lakes region and southern Ontario, as front pushes into
the Mid-Atlantic and SE US. Dampening shortwave energy
associated with this feature could be enough to trigger isolated
to widely scattered showers and storms overnight. High res
models show precip associated with this feature having a
difficult time pushing east of the mountains. Best precip
chances will be after 03/04z. Will continue sc/low chance pops,
with best chances across the northern tier late. Overnight lows
in the upper 60s/low 70s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 230 AM Thu...Warm and mainly dry through the weekend then
rain chances increase early next week as a cold front crosses
the area late Monday night into early Tuesday. Temps are
forecast to briefly cool down to normal levels behind the front
Tuesday.

Friday...remnants of a short wave may produce widely sct
convection Fri morn espcly cst then mainly dry rest of the day
with just isold convection poss along inland moving sea breeze.
With good deal of sun and SW winds will be very warm with highs
approaching 90 inland with upr 70s/low 80s cst.

Sat and Sun...This period will be dominated by surface high
pressure offshore with ridging aloft. Precip chances look
minimal with just a few widely sct shra/tsra poss each
afternoon and evening assoc with sea breeze. With predominately
southwest flow thru the weekend will have very warm temps with
highs 85 to around 90 inland and upper 70s to lower 80s
beaches. Early summer like lows in the 60s to lower 70s.

Mon through Wed...A cold front will approach from the W Mon and
slowly cross the region Mon night and early Tue. Will remain
warm Mon with chc of some convection espcly inland during the
aftn as the front approaches. Models continue to indicate a
decent coverage of precipitation Mon night/early Tue with the
front sliding offshore late Tue with lingering shra ending from
W to E. Highs Mon will again climb well into the 80s then cool
into the 70s Tue behind the front. High pressure is forecast to
build into the area Wed with temps moderating into the low 80s
inland.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Short Term /Through Tonight/...
As of 230 AM Thu...VFR conditions expected through the period.
Sct cu expected to develop this afternoon. SSW wind gusts
15-20kt today. Could see isolated to widely scattered
showers/tstms develop ahead of a cold front tonight, with best
chances at PGV. Low confidence at this time, but there is the
potential for sub-VFR ceilings to develop late tonight and
early Friday morning.

Long Term /Fri through Monday/...
As of 230 AM Thu...VFR should dominate most of this period.
Widely sct shra and tsra possible early Fri as weakening short
wave crosses...otherwise mainly dry with just isold late day
shra/tsra poss with sea breeze Sat and Sunday. Cold front will
be approaching from the W later Mon and may see a bit better
coverage of shra and storms inland with brief sub VFR poss. SW
flow around offshore high pres shld limit threat for late night
fog thru the period.

&&

.MARINE...
Short Term /through Tonight/...
As of 230 AM Thu...Latest obs show S/SW winds 5-15kt, strongest
over the outer central waters, with seas 3-6 feet. High pressure
will continue to extend over the waters through the period.
Gradient will tighten late today and tonight, as a cold front
approaches from the west. S/SW winds increase to 15-20kt this
evening, with seas building to 4-7 feet south of Oregon Inlet.
Will initialize with SCA for the central waters with 41025
still hovering at 6 ft, and NWPS model keeps 6 ft seas across
the central waters through the period. SCA seas develop south of
Ocracoke this evening.

Long Term /Fri through Mon/...
As of 230 AM Thu...Moderate SW flow of 10 to 20 kts expected
thru Sat night around offshore high pres. These winds combined
with some lingering swell should lead to 6 foot seas outer
central and srn wtrs Thu night into Fri...otherwise seas of 3
to 5 feet rest of the period. On Sunday the the flow is
forecast to be SW 10-15 kt with 2 to 4 ft seas. The flow is then
forecast to increase to SW 20 to 25 kt Sun night and Mon ahead
of the next cold front with seas building to 5 to 8 ft.

&&

.HYDROLOGY...
As of 230 AM Thu...The Tar River in Greenville is currently
forecast to crest above major flood stage, while Contentnea
Creek in Hookerton is expected to crest above moderate flood
stage. The NE Cape Fear River in Chinquapin and Neuse River in
Kinston expected to reach minor flooding. The Roanoke River is
forecast to rise over the next several days due to increased
flow out of Kerr Dam but is expected to remain just below flood
stage. A river flood warning has also been issued for areas
upstream of Trenton along the Trent River as gauge is about to
reach the 14 foot flood stage.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement from 8 AM EDT this morning through
     this evening for NCZ103-104.
MARINE...Small Craft Advisory until 7 PM EDT Friday for AMZ152-154.
     Small Craft Advisory from 7 PM this evening to 3 PM EDT Friday
     for AMZ156-158.

&&

SYNOPSIS...CQD/RF
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...RF/EH
AVIATION...RF/CQD
MARINE...RF/CQD
HYDROLOGY...MHX
Hazardous weather outlook, Apr 26, 2:56 AM EDT, 23 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
256 AM EDT Wed Apr 26 2017

NCZ095-103-104-270700-
Carteret-Outer Banks Dare-Outer Banks Hyde-
256 AM EDT Wed Apr 26 2017

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ098-270700-
Onslow-
256 AM EDT Wed Apr 26 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ029-044>047-079>081-090>094-270700-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico-
256 AM EDT Wed Apr 26 2017

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 11:44 PM EDTRiver Flood WarningMHXJones34 hr
Apr 27, 2:46 AM EDTBeach Hazards StatementMHX17 hr
Apr 27, 12:05 PM EDTRiver Flood WarningMHXJones4 days
Apr 27, 2:24 PM EDTAreal Flood WarningMHXJones24 hr

Nearby

Small Craft Advisories in North Carolina, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.